MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If explanted; give date: n/a (not applicable).The intraocular lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that upon insertion of the intraocular lens (iol) under the surgical microscope, the doctor noticed some irregularities on the posterior edge of the iol, close to but not on the haptic-optic junction.The doctor tried to aspirate/rub these ¿¿fiber-like¿¿ asperities without success.The surgery was normally performed.Provisc was used as viscoelastic.There was no patient injury reported.Patient outcome was normal.There were no patient symptoms.The iol remains implanted.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/25/2017.Device returned to manufacturer: yes.Device evaluation: the lens remains implanted; therefore, it was not returned and could not be investigation.The preloaded device system was returned for evaluation.The plunger was observed in the advanced position and locked.The cartridge was correctly engaged into the lower body of the pcb00 device.No assembly error and/or defect related to the manufacturing process was observed.Visual inspection at 10x microscope magnification was performed.The pushrod was exposed out of the cartridge.No defect/damage related to the manufacturing process was observed in the preloaded device system.No lens was returned for evaluation (it remains implanted); therefore, the reported issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6889447
Report Number2648035-2017-01696
Device Sequence Number10792256
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)200330
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/30/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1